Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 4, NWS Springfield, MO

March 5, 200934 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Mar 5, 2009, 9:09 AM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 9:09 AM CST (15:09 UTC)
Expired
Mar 5, 2009, 6:00 PM CST
In force
9 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 688 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
688 m²/s²
0-3 km storm-relative helicity
704 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 051509
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 AM CST THU MAR 5 2009

...WIND ADVISORY IN EFFECT THROUGH 6 PM THIS AFTERNOON...

.A DEVELOPING SURFACE LOW OVER SOUTHWEST NEBRASKA IS CAUSING A
TIGHTENING PRESSURE GRADIENT ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI. THIS TIGHTENING PRESSURE GRADIENT WILL CAUSE SOUTHWEST
WINDS TO INCREASE IN WIND SPEEDS LATE THIS MORNING INTO THE
AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS
TO 40 MPH ARE POSSIBLE FOR MANY LOCATIONS IN SOUTHWEST MISSOURI
AND SOUTHEAST KANSAS UNTIL 6 PM THIS AFTERNOON.

KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093>095-101>103-
060000-
/O.NEW.KSGF.WI.Y.0004.090305T1509Z-090306T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-
LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
909 AM CST THU MAR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 30 MPH SUSTAINED WITH WIND GUSTS TO 40
MPH ARE LIKELY TO OCCUR WEST OF A LINE FROM BRANSON TO SPRINGFIELD
TO OSAGE BEACH LATE THIS MORNING AND WILL CONTINUE INTO THE LATE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CLAYCOMB
2 follow-up statements
000 
WWUS73 KSGF 051748
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CST THU MAR 5 2009

...WIND ADVISORY IN EFFECT THROUGH 6 PM THIS AFTERNOON...

.A DEVELOPING SURFACE LOW OVER SOUTHWEST NEBRASKA IS CAUSING A
TIGHTENING PRESSURE GRADIENT ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI. THIS TIGHTENING PRESSURE GRADIENT WILL CAUSE SOUTHWEST
WINDS TO INCREASE IN WIND SPEEDS LATE THIS MORNING INTO THE
AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS
TO 40 MPH ARE POSSIBLE FOR MANY LOCATIONS IN SOUTHERN MISSOURI
AND SOUTHEAST KANSAS UNTIL 6 PM THIS AFTERNOON.

MOZ058-070-071-081>083-091-092-096>098-104>106-060000-
/O.EXA.KSGF.WI.Y.0004.000000T0000Z-090306T0000Z/
MARIES-PULASKI-PHELPS-LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT-DOUGLAS-
HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
1148 AM CST THU MAR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 30 MPH SUSTAINED WITH WIND GUSTS TO
40 MPH ARE LIKELY TO OCCUR AFTER NOON AND CONTINUE THROUGH LATE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093>095-101>103-
060000-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-090306T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-
LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
1148 AM CST THU MAR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 30 MPH SUSTAINED WITH WIND GUSTS TO
40 MPH ARE LIKELY TO CONTINUE THROUGH THE LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CLAYCOMB
000 
WWUS73 KSGF 052347
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CST THU MAR 5 2009


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060100-
/O.EXP.KSGF.WI.Y.0004.000000T0000Z-090306T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
547 PM CST THU MAR 5 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

WHILE WINDS WILL SUBSIDE SOME AT SUNSET...GUSTY WINDS WILL
CONTINUE THIS EVENING.

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:38 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 5, 5:38 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CST THU MAR 5 2009

...UPDATE TO AVIATION...

.DISCUSSION...

A TIGHT PRESSURE GRADIENT HAS SET UP OVER OUR AREA BETWEEN HIGH
PRESSURE ALONG THE ATLANTIC COAST AND LOW PRESSURE OVER THE
CENTRAL PLAINS. DEW POINTS HAVE INCREASED BY ABOUT 30 DEGREES
COMPARED TO THIS TIME YESTERDAY...RANGING FROM THE LOWER 40S OVER
THE EASTERN OZARKS TO NEAR 50 OVER SOUTHEAST KANSAS.

A LOW LEVEL JET AROUND 50-60 KNOTS FROM THE SOUTHWEST CAN BE SEEN
ON AREA PROFILERS AT 925 MB. TEMPERATURES AT THIS LEVEL ON THE RUC
WERE ALREADY IN THE MID AND UPPER TEENS CELSIUS...AND EXPECT THEM
TO GO UP A LITTLE MORE THROUGH THE MID/LATE MORNING. STRONG
VERTICAL MIXING FROM 925 MB OR HIGHER IS EXPECTED TO RAISE TEMPS
INTO THE 70S OVER THE WESTERN HALF OF THE FORECAST AREA THIS
AFTERNOON...WITH MID/UPPER 60S OVER OUR EASTERN COUNTIES.

INCREASING HIGH CLOUDS MAY LIMIT MIXING TODAY ENOUGH TO KEEP WINDS
TODAY JUST BELOW ADVISORY CRITERIA. WILL MENTION GUSTS OVER 30 MPH
IN THE HAZARDOUS WEATHER OUTLOOK BUT WILL HOLD OFF ON ISSUING AN
ADVISORY AT THIS TIME.

ON FRIDAY...WARM AND HUMID CONDITIONS CONTINUE AS LOW LEVEL
MOISTURE INCREASES OVER THE REGION. A WARM FRONT WILL ADVANCE
NORTHWARD ACROSS CENTRAL/NORTHERN MO...PUTTING OUR AREA FIRMLY IN
THE WARM SECTOR. THIS WILL SET US UP FOR STRONG TO SEVERE STORMS
BY SATURDAY NIGHT AS THE MAIN UPPER TROUGH TO OUR WEST AND
ASSOCIATED COLD FRONT MOVE ACROSS THE REGION AND INTERACT WITH THE
RESIDING MOIST AND UNSTABLE AIRMASS. 0-6KM BULK SHEAR AROUND 50-60
KNOTS AND MUCAPES OVER 500J/KG WILL BE SUFFICIENT FOR SEVERE STORM
DEVELOPMENT.

ONCE THE FRONT MOVES ACROSS THE REGION ON SUNDAY...WE SHOULD SEE
JUST A SHORT BREAK IN RAIN CHANCES UNTIL MONDAY EVENING AND
TUESDAY AS THE FRONT WHICH STALLS OVER ARKANSAS RETURNS BACK TO
THE NORTH AS A WARM FRONT AHEAD OF ANOTHER LOW PRESSURE DEVELOPING
OVER THE PLAINS.

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS....STRONG AND GUSTY SOUTHERLY SURFACE
WINDS WILL CONTINUE TO IMPACT THE TAF SITES THROUGH THE ENTIRE TAF
PERIOD. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN THIS MORNING
AND AGAIN THIS EVENING INTO FRIDAY MORNING...AS A STRONG LOW LEVEL
JET REMAINS IN PLACE OVER THE AREA. AN MVFR STRATUS DECK IS
EXPECTED TO DEVELOP OVER THE TAF SITES EARLY FRIDAY MORNING AS LOW
LEVEL MOISTURE WILL BE HIGH.

&&

.FIRE WEATHER...

WILL CONTINUE TO MENTION HEIGHTENED FIRE DANGER OVER THE REGION
TODAY WITH STRONG SOUTHWEST WINDS...WARM TEMPERATURES AND DORMANT
VEGETATION. DEWPOINT TEMPS HAVE INCREASED ENOUGH OVER THE REGION
TO KEEP AFTERNOON HUMIDITIES ABOVE 30 PERCENT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Mar 5, 5:26 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CST THU MAR 5 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
526 AM CST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 GUSTY SOUTHWEST WINDS WILL GUSTS OVER 30 MPH AT TIMES DURING THE
 LATE MORNING AND AFTERNOON...MAINLY ALONG AND WEST OF A
 SPRINGFIELD TO WARSAW LINE.

 THESE WINDS WILL COMBINE WITH ABOVE NORMAL TEMPERATURES AND
 DORMANT VEGETATION TO PRODUCE AN ELEVATED FIRE DANGER THIS
 AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT
 AND EARLY SUNDAY AS A COLD FRONT PUSHES ACROSS THE REGION.

 ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS MONDAY
 NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.